MAUDE Adverse Event Report: TUTOGEN MEDICAL GMBH DURAFLEX SUTURABLE GRAFT; BOVINE PERICARDIUM DURAL SUBSTITUTE GRAFT

TUTOGEN MEDICAL GMBH DURAFLEX SUTURABLE GRAFT; BOVINE PERICARDIUM DURAL SUBSTITUTE GRAFT
Model Number BP10405
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Purulent Discharge (1812)
Date of Event 01/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The graft was explanted and not available for evaluation.Therefore, our investigation is based on a comprehensive review of manufacturing records and evaluation of patient medical information requested.Once the results of the investigation are available, a follow up report will be submitted.
 
Event or Problem Description
It was reported that a patient with chiari malformation underwent a surgical procedure on (b)(6) 2020 with implantation of an rti surgical, inc.Duraflex suturable graft.The first week of (b)(6) 2021, the patient developed a cerebrospinal fluid (csf) leak.On (b)(6) 2021, the graft was resutured and augmented with muscle.Two days post-operatively, a csf leak developed and a lumbar drained was placed for 5 days.Another csf leak developed and vp shunt was placed on (b)(6) 2021.On (b)(6) 2021, the patient had purulent csf drainage.On (b)(6) 2021, the physician performed a re-exploration of the suboccipital wound with removal of the graft, vp shunt and implant of new graft (unknown) and placement of an external ventricular csf drain.The explanted duraflex graft was described as having a 1.5cm hole in the center, the graft was adherent to parenchyma.To date, requested additional information has not been provided.
 
Additional Manufacturer Narrative
The graft was explanted and not available for evaluation.However a photograph was provided that noted the surgical site, sutures visible.The graft was not easily visualized in the picture.Bovine pericardium implants undergo a validated sterilization method; tutoplast® which includes terminal sterilization by gamma irradiation after packaging.No departures were noted during records review that would negatively impact the manufacturing and processing of bovine pericardium grafts from lot nzs18500098.Serial id (b)(6) manufactured from the lot met all specification requirements at the time of release.There are not related complaints for the lot.Integra duraflex suturable dural grafts are a natural, resorbable collagenous device.The absorption and tissue regeneration processes begin one to two days after implantation and may last for weeks on months.The most common causes for failure of the regeneration process are associated with the medical history of the patient (i.E.Diabetes, allergic reaction) and level of compliance with post-operative instructions.Additional information is needed to better understand and possibly explain the complications reported, including whether the patient has an allergy to bovine collagen and/or bovine material, patient's medical history and compliance with post-operative care.It is unknown whether the graft was punctured during surgery or sutured with tension, or in vivo by an inadequate regeneration process.

Brand Name
DURAFLEX SUTURABLE GRAFT
Common Device Name
BOVINE PERICARDIUM DURAL SUBSTITUTE GRAFT
Manufacturer (Section D)
TUTOGEN MEDICAL GMBH
industriestr 6
neunkirchen am brand, 91077
GM  91077
MDR Report Key11516068
Report Number3002719998-2021-00009
Device Sequence Number3804381
Product Code GXQ
UDI-Device Identifier10381780511342
UDI-Public(01)10381780511342(17)250430(10)NZS18500098
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K132850
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberBP10405
Device Catalogue NumberBP10405
Device Lot NumberNZS18500098
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;